Alert archive / California / Special Weather Statements in 2025

Special Weather Statement, NWS Sacramento, CA

May 3, 2025Colusa County, California

NWS Sacramento, CA issued this special weather statement at May 3, 2025, 8:10 PM PDT for Colusa County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2025, 8:10 PM PDT (03:10 UTC)
Expired
May 3, 2025, 8:45 PM PDT
In force
35 min
Issued by
NWS Sacramento, CA
Hail
0.25 in
Wind
30

County Colusa County, CA

The radar

The Beale AFB radar (KBBX), 55 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS86 KSTO 040310
SPSSTO

Special Weather Statement
National Weather Service Sacramento CA
Issued by National Weather Service San Francisco CA
810 PM PDT Sat May 3 2025

CAZ016-040345-
Central Sacramento Valley CA-
810 PM PDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUSA AND 
SOUTHEASTERN GLENN COUNTIES UNTIL 845 PM PDT...

At 810 PM PDT, Doppler radar was tracking a strong thunderstorm over 
Maxwell, moving south at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Maxwell, Colusa, Delevan and Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until 
this storm passes.

Storms will be capable of producing large quantities of accumulating 
hail. This may result in slick and hazardous driving conditions. 
Slow down and use caution if driving.

&&

LAT...LON 3943 12239 3952 12206 3923 12199 3911 12210
      3910 12236
TIME...MOT...LOC 0309Z 359DEG 12KT 3929 12223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Bain

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at May 3, 12:55 PM PDT, 7 hours 15 minutes earlier.

Area forecast discussion, May 3, 12:55 PM PDT, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1255 PM PDT Sat May 3 2025

For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.

.Discussion...

.Synopsis...
A weak weather system brings isolated light showers and
thunderstorms today and Sunday, mainly in the mountains. Behind
this system, gusty north to east winds then develop Sunday through
Monday. Dry and warm weather will return next week with above
normal temperatures and Minor HeatRisk.

&&

.Key Messages...

* Today:
    -Cooler temperatures with chances for light showers in the
     mountains, foothills, and northern Sacramento Valley
	-Slight (15-35%) chance for isolated afternoon/evening
     thunderstorms, best chances in Sierra Nevada and
	 southern Cascades

* Sunday and Monday:
	-Isolated showers or thunderstorms possible over the High Sierra
     Sunday afternoon as the system exits the region (10-20%
     probability, best chances south of Highway 50), dry conditions
     elsewhere
	-Gusty north to east winds, strongest along and west of
     Interstate 5
	-Wind Advisory remains in effect from 8 AM Sunday through 8 PM
     Monday
	-65-95% probability of gusts over 40 mph in the Sacramento Valley
	 and Delta

* Next Week:
	-Dry and warm weather with above normal temperatures and Minor
     HeatRisk under influence of upper level ridging
	-65-95% probability of high temperatures of 85 degrees or higher
     in the Central Valley Monday through Friday

.Changes from previous forecast...
	-Slight increase in the north to east wind gust forecast for
	 Sunday through Monday

&&

.AVIATION...
VFR conditions expected over the next 24 hours across interior
NorCal. Gusty north wind gusts up to 30-40 kts in the Valley and
Delta after 03z-12z Saturday, with northeast to east wind gusts up
to 35-45 kts over the mountains. There is a 10-30% chance of
isolated thunderstorms over the mountains until 03z Sunday and
over the Sierra south of Highway 50 from 18z Saturday-00z Monday,
with brief periods of MVFR conditions. Gusty and erratic winds
near thunderstorms.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM Sunday to 8 PM PDT Monday for Carquinez
Strait and Delta-Central Sacramento Valley-Northern Sacramento
Valley-Southern Sacramento Valley.

&&

In the hours before

Special weather statement, May 3, 4:55 PM PDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Sacramento CA
455 PM PDT Sat May 3 2025

CAZ013-040030-
Shasta Lake Area / Northern Shasta County CA-
455 PM PDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SHASTA COUNTY THROUGH
530 PM PDT...

At 455 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sugarloaf, or 8 miles north of Shasta Dam, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
O'brien, Lakehead-Lakeshore, Lakehead, and Sugarloaf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Shasta Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4077 12249 4089 12250 4093 12233 4075 12230
TIME...MOT...LOC 2355Z 264DEG 6KT 4084 12241

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wood
Special weather statement, May 3, 7:13 PM PDT, 57 minutes before
Special Weather Statement
National Weather Service Sacramento CA
713 PM PDT Sat May 3 2025

CAZ016-040245-
Central Sacramento Valley CA-
713 PM PDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUSA AND SOUTH
CENTRAL GLENN COUNTIES THROUGH 745 PM PDT...

At 712 PM PDT, Doppler radar was tracking a strong thunderstorm over
Delevan, or 7 miles north of Maxwell. This thunderstorm was nearly
stationary.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Delevan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3933 12223 3940 12229 3948 12217 3938 12209
TIME...MOT...LOC 0212Z 232DEG 4KT 3938 12221

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Wood
Special weather statement, May 3, 7:47 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Sacramento CA
747 PM PDT Sat May 3 2025

CAZ016-040315-
Central Sacramento Valley CA-
747 PM PDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUSA AND SOUTH
CENTRAL GLENN COUNTIES THROUGH 815 PM PDT...

At 746 PM PDT, Doppler radar was tracking a strong thunderstorm over
Delevan, or near Maxwell, moving southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Maxwell and Delevan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3938 12235 3948 12218 3934 12201 3920 12225
TIME...MOT...LOC 0246Z 325DEG 6KT 3937 12223

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

NR
Special weather statement, May 3, 8:10 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Sacramento CA
Issued by National Weather Service San Francisco CA
810 PM PDT Sat May 3 2025

CAZ016-040345-
Central Sacramento Valley CA-
810 PM PDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COLUSA AND
SOUTHEASTERN GLENN COUNTIES UNTIL 845 PM PDT...

At 810 PM PDT, Doppler radar was tracking a strong thunderstorm over
Maxwell, moving south at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Maxwell, Colusa, Delevan and Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

Storms will be capable of producing large quantities of accumulating
hail. This may result in slick and hazardous driving conditions.
Slow down and use caution if driving.

&&

LAT...LON 3943 12239 3952 12206 3923 12199 3911 12210
      3910 12236
TIME...MOT...LOC 0309Z 359DEG 12KT 3929 12223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Bain

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:13 PM PDTSpecial Weather StatementSTOColusa32 min
May 3, 7:47 PM PDTSpecial Weather StatementSTOColusa28 min
May 3, 8:21 PM PDTSpecial Weather StatementSTOButte24 min
May 4, 2:07 PM PDTSpecial Weather StatementSTOPlacer23 min
May 4, 2:21 PM PDTSpecial Weather StatementSTOEl Dorado24 min

Nearby

Special Weather Statements in California, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.